I had six CT scans within six weeks, now my hair is coming out, I use to have thick hair now now each time I comb my hair it comes out, is there anyway to stop this? Is it permanent?
Hi, Charlotte. CT scans can often lead to hair loss
but it is generally only temporary shedding, which occurs diffusely from all over the scalp.
Whilst this condition - known as Telogen Effluvium
- tends to only present around three months after being triggered, the hair fall can begin sooner or later than this average timeline.
It is worth knowing that it also be caused by an underlying illness or health concern
, so it may be the case that the CT scans have simply exacerbated hair thinning that had already been sparked. Telogen Effluvium usually lasts no more than six months and clears up naturally, with normal hair growth resuming of its own accord. Sometimes it may be slightly worse, lasting more than six months, in which case it is reclassified as Chronic Telogen Effluvium
, but it is still only temporary.
Whilst there are treatments
available, given your on-going medical investigations and potential health issues, whilst a consultation with a hair specialist is normally advisable, it is likely, from what you have said, that you would be deemed unsuitable for treatment at this time, so you may wish to delay this. However, at least receiving a confirmed, professional diagnosis of your hair loss condition
may prove something of a relief.
If you are still experiencing unusual levels of hairloss after this time, it is worth checking with a specialist in case you have concurrent Female Pattern Hair Loss
. This is a permanent, hereditary condition which causes thinning hair to the top of the scalp and temporal regions only.
There are clinically-proven hair loss treatments
available to help to manage the shedding this can cause, and to promote regrowth. Though - as before - given your situation, you would need to be deemed suitable by your GP and or specialist healthcare team before a suitable hair growth course could be recommended and written confirmation of your suitability may be required before treatment could begin.